Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 250, NWS Lubbock, TX

July 15, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 15, 2021, 10:57 PM CDT for 4 counties in Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 10:57 PM CDT (03:57 UTC)
Expired
Jul 15, 2021, 11:30 PM CDT
In force
33 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

083 
WUUS54 KLUB 160357
SVRLUB
TXC045-153-191-345-160430-
/O.NEW.KLUB.SV.W.0250.210716T0357Z-210716T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1057 PM CDT Thu Jul 15 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Floyd County in northwestern Texas...
  Northwestern Motley County in northwestern Texas...
  Southwestern Hall County in the Panhandle of Texas...
  Southeastern Briscoe County in the Panhandle of Texas...

* Until 1130 PM CDT.

* At 1056 PM CDT, a severe thunderstorm was located 5 miles northwest
  of Flomot, or 11 miles south of Caprock Canyon State Park, moving
  northeast at 30 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
  Schools.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3438 10068 3413 10103 3430 10127 3458 10104
TIME...MOT...LOC 0356Z 219DEG 24KT 3428 10107 

HAIL...0.88IN
WIND...70MPH
 
$$

WCI/GKendrick
2 follow-up statements
224 
WWUS54 KLUB 160413
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1113 PM CDT Thu Jul 15 2021

TXC045-153-191-345-160430-
/O.CON.KLUB.SV.W.0250.000000T0000Z-210716T0430Z/
Floyd TX-Motley TX-Hall TX-Briscoe TX-
1113 PM CDT Thu Jul 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHEASTERN FLOYD...NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND
SOUTHEASTERN BRISCOE COUNTIES...

At 1113 PM CDT, a severe thunderstorm was located over Valley
Schools, or 5 miles west of Turkey, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3420 10093 3431 10126 3458 10104 3438 10068
TIME...MOT...LOC 0413Z 219DEG 24KT 3437 10098 

HAIL...0.88IN
WIND...60MPH
 
$$

WCI/GKendrick
161 
WWUS54 KLUB 160427
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1127 PM CDT Thu Jul 15 2021

TXC045-153-191-345-160437-
/O.EXP.KLUB.SV.W.0250.000000T0000Z-210716T0430Z/
Floyd TX-Motley TX-Hall TX-Briscoe TX-
1127 PM CDT Thu Jul 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD...
NORTHWESTERN MOTLEY...SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE
COUNTIES WILL EXPIRE AT 1130 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3420 10093 3431 10126 3458 10104 3438 10068
TIME...MOT...LOC 0427Z 219DEG 24KT 3444 10091 

$$

WCI/GKendrick

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:47 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 15, 6:47 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
647 PM CDT Thu Jul 15 2021

.AVIATION...
VFR conditions are expected to prevail through the forecast
period outside of thunderstorms. Scattered thunderstorms have
developed across the entire region this evening. Confidence
remains low on any direct thunderstorm impacts at the area
terminals but trends will be watched. This thunderstorm activity
will come to an end after midnight. Some low stratus will try to
advect north towards KLBB around daybreak however confidence on it
actually making it into the terminal is too low to include in the
TAF at this time. /WCI

&&

.PREV DISCUSSION... /issued 237 PM CDT Thu Jul 15 2021/

SHORT TERM...
Afternoon satellite imagery traces the cold front nicely from the
Great Lakes into eastern New Mexico. Increased POPs slightly,
especially along the northern half of our CWA due to better
consensus among short term guidance on the potential for general
thunderstorms developing to our north in the Texas Panhandle and the
higher terrain in eastern New Mexico. The synoptic front, currently
draped northeast to southwest across the central Texas Panhandle,
will gradually slide south through the remainder of the afternoon
and evening as surface pressure falls in eastern New Mexico and
outflow help to reinforce the gradient along the boundary. Hourly
changes in short term CAMS have moved a little farther south with
each subsequent run this afternoon.

The biggest concerns will be strong to marginally severe wind gusts
and heavy rainfall as the convection moves east out of New Mexico
later this afternoon into the evening hours. Coverage will begin to
wane after midnight over the Rolling Plains. Max CAPE values will be
from 1000-2000 J/KG with meager wind shear around 20-25kts this
afternoon and evening. PWATS are impressive though, around 1.25 to
1.5". Not expecting widespread rainfall, but where it does rain,
localized flooding could be an issue with slow moving storms between
15-20 MPH, and training along outflow boundaries. The window for the
most intense convection, occurring in the northern half of the South
Plains, will be from around sunset to midnight before the trough
axis shifts east into Oklahoma and North Texas. Overnight lows will
remain seasonally mild, mid-60s to low 70's, maybe a little cooler
than expected in spots receiving heavy rain.

LONG TERM...
There will be some synoptic-scale subsidence and drying across
the area Friday, although deep-layer moisture will remain
elevated. We may see some shower and t-storm activity slowly
migrate across the ern NM plains toward West Texas by Friday
evening, but nebulous forcing and weak steering flow should keep
the coverage isolated and it should wane before midnight,
although a weak shortwave moving across the srn High Plains will
maintain nocturnal convection to our north and it is possible some
additional shower activity could spill into the srn TX Panhandle
late Friday night.

The upper ridge centered over the 4-corners will strengthen and
build mainly northward this weekend with neutral lift to slight
subsidence located over our area. Temperatures Sat and Sun should
be seasonably mild, with highs in the upper 80s to middle 90s,
and lows mainly in the mid 60s to lower 70s, very typical for mid
July. Ample lower and mid-level moisture in a weakly-capped
environment should support some isolated to widely scattered
t-storm development each afternoon and evening, with the highest
PoPs residing across the northwest South Plains into the southern
Texas Panhandle. Another small perturbation moving south across
the area late Sunday will likely increase the coverage of showers
and t-storms into Sunday evening.

The best potential for rain still appears to be on Monday as a
sharper shortwave and cold front progress slowly south through the
forecast area. As much of the front's progression will be driven by
cold pool production from t-storm activity to our north, there is
still uncertainly in it's timing and strength, but at this time
these features seem pretty well-aligned to bring solid shower and
t-storm chances to the forecast area centered on the Monday
afternoon to Monday night time frame. Climatologically high PWAT
values, relatively weak mid-tropospheric flow and the focus of
the frontal zone argues for the potential for some heavy rainfall
across the area, which is highlighted in the HWO.

The upper trough and front are likely to continue on to our south
Tuesday, resulting in rain chances decreasing from north to
south. Although there is greater agreement in the medium range
guidance today that the trough may end up closing off somewhere in
the vicinity of west-central TX as the expanding upper ridge to
our north effectively blocks any connection with the jet stream.
The upper low may then trend to drift westward underneath the
ridge into NM Friday and then on into the Desert Southwest. This
may keep the rain chances going for us through Thursday or Friday
before heights begin to build back across the area late week and
into next weekend. It looks very likely that we will see below
normal temperatures Monday through Thursday with highs mainly in
the 80s, and possibly only some 70s in the north.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/99/99
Hazardous weather outlook, Jul 15, 8:12 AM CDT, 14 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
812 AM CDT Thu Jul 15 2021

TXZ021>044-161315-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
812 AM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

A few strong wind gusts from 50 to 60 mph are possible from isolated
to scattered thunderstorms expected across the area later today.
Slow-moving thunderstorms may also produce locally heavy rainfall
which may lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to widely scattered thunderstorm chances will continue into
this weekend. By Monday, a cold front is forecast to move through
the region. A heavy rain event may be possible for parts of the
Caprock and Rolling Plains on Monday into Monday night.

Additional chances for thunderstorms will be possible into the
middle and end of next week as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 15, 8:05 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
805 PM CDT Thu Jul 15 2021

TXZ034-035-040-041-160130-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
805 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUBBOCK...
NORTHWESTERN LYNN...EASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES
UNTIL 830 PM CDT...

At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Slide to 13 miles southeast of
Locketville to 3 miles north of Brownfield to 12 miles east of Tokio.
Movement was east at 15 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Brownfield, Slide, Woodrow, Meadow, Ropesville and New Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3347 10170 3323 10179 3315 10194 3304 10223
      3320 10242 3325 10235 3333 10220 3347 10215
TIME...MOT...LOC 0104Z 283DEG 14KT 3340 10206 3331 10210 3323 10225
3318 10236

WCI/GKendrick
Local storm report, Jul 15, 8:43 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
843 PM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     6 SSW WOLFFORTH         33.42N 102.05W
07/15/2021  M60 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB2100447

WCI
Local storm report, Jul 15, 9:30 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
930 PM CDT THU JUL 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLOOD            4 SSW MEADOW            33.28N 102.23W
07/15/2021                   TERRY              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT RECEIVED A REPORT OF WATER ON THE
            SOUTHBOUND LANES OF US 62/82 APPROXIMATELY 4 MILES SOUTH
            OF MEADOW.

&&

EVENT NUMBER LUB2100448

WCI
Special weather statement, Jul 15, 9:52 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
952 PM CDT Thu Jul 15 2021

TXZ023-024-029-030-160315-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
952 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...HALE...
SOUTHERN SWISHER AND SOUTHWESTERN BRISCOE COUNTIES UNTIL 1015 PM
CDT...

At 951 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Aiken, or 7 miles southeast of Plainview. This storm
was nearly stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Plainview, Tulia, Abernathy, Hale Center, Lockney, Kress, South
Plains, Claytonville, Mackenzie Reservoir, Aiken, Seth Ward and
Edmonson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3453 10136 3436 10124 3404 10122 3387 10168
      3383 10191 3383 10194 3417 10190 3449 10200
      3462 10158
TIME...MOT...LOC 0251Z 235DEG 3KT 3412 10162

WCI/GKendrick
Special weather statement, Jul 15, 10:20 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1020 PM CDT Thu Jul 15 2021

TXZ023-024-029-030-160345-
Floyd TX-Briscoe TX-Swisher TX-Hale TX-
1020 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK...FLOYD...
NORTHWESTERN CROSBY...EASTERN HALE...SOUTHEASTERN SWISHER AND
SOUTHWESTERN BRISCOE COUNTIES UNTIL 1045 PM CDT...

At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Lockney, or 10 miles northwest of Floydada, moving
east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Plainview, Floydada, Lockney, Petersburg, South Plains, Claytonville,
Aiken and Seth Ward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3432 10120 3397 10118 3383 10138 3383 10168
      3400 10172 3440 10173 3442 10142
TIME...MOT...LOC 0319Z 254DEG 22KT 3407 10150

WCI/GKendrick
Special weather statement, Jul 15, 10:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1057 PM CDT Thu Jul 15 2021

TXZ035-036-160430-
Crosby TX-Lubbock TX-
1057 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK AND
NORTHWESTERN CROSBY COUNTIES UNTIL 1130 PM CDT...

At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm over
Idalou, or 13 miles southeast of Abernathy, moving east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Lubbock, Idalou and Lorenzo.

LAT...LON 3359 10178 3376 10177 3383 10146 3360 10145
TIME...MOT...LOC 0357Z 259DEG 28KT 3368 10170

SINCAVAGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:19 PM CDTFlash Flood WarningLUBBriscoe, Hall, Motley116 min
Jul 15, 7:52 PM CDTAreal Flood AdvisoryLUBBriscoe, Swisher2 hr
Jul 15, 7:52 PM CDTSevere Thunderstorm WarningLUBBriscoe53 min
Jul 15, 7:54 PM CDTSpecial Weather StatementLUBLamb21 min
Jul 15, 8:00 PM CDTAreal Flood AdvisoryLUBHockley, Terry2 hr
Jul 15, 8:05 PM CDTSpecial Weather StatementLUBTerry25 min
Jul 15, 8:10 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher65 min
Jul 15, 8:26 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn45 min
Jul 15, 8:33 PM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hale, Swisher64 min
Jul 15, 8:51 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale54 min
Jul 15, 9:31 PM CDTAreal Flood AdvisoryLUBCastro, Hale, Lamb, Swisher119 min
Jul 15, 9:37 PM CDTFlash Flood WarningLUBBriscoe, Floyd, Hale, Swisher3 hr
Jul 15, 9:52 PM CDTSpecial Weather StatementLUBFloyd, Hale, Swisher23 min
Jul 15, 9:55 PM CDTFlash Flood WarningLUBFloyd, Hale2 hr
Jul 15, 10:15 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Motley60 min
Jul 15, 10:20 PM CDTSpecial Weather StatementLUBFloyd25 min
Jul 15, 10:36 PM CDTAreal Flood AdvisoryLUBFloyd2 hr
Jul 15, 10:57 PM CDTSpecial Weather StatementLUBLubbock33 min
Jul 15, 11:54 PM CDTAreal Flood AdvisoryLUBChildress, Hall88 min
Jul 16, 12:03 AM CDTSpecial Weather StatementLUBLubbock27 min
Jul 16, 12:21 AM CDTAreal Flood AdvisoryLUBLubbock3 hr
Jul 16, 12:30 AM CDTSpecial Weather StatementLUBLubbock30 min
Jul 16, 1:38 AM CDTSpecial Weather StatementLUBLubbock37 min
Jul 16, 2:11 AM CDTSpecial Weather StatementLUBLubbock34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.